Pennsylvania, 2010

Flooding in Pennsylvania, May 3, 2010

May 3, 2010 · NWS PHI · 2 events in 2 counties and zones

An approaching cold front helped trigger clusters of showers and thunderstorms across Berks County, the Lehigh Valley and the far northwestern Philadelphia suburbs during the late evening on the 2nd into the early morning of the 3rd. Event precipitation totals averaged 1 to 3 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching cold front helped trigger clusters of showers and thunderstorms across Berks County, the Lehigh Valley and the far northwestern Philadelphia suburbs during the late evening on the 2nd into the early morning of the 3rd. Event precipitation totals averaged 1 to 3 inches. Runoff from the heavy rain caused poor drainage flooding as well as flooding along a couple of the creeks later in the day on the 3rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 2, 7:02 PM EST, 8 hours 6 minutes earlier.

Area forecast discussion, May 2, 7:02 PM EST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 PM EDT SUN MAY 2 2010

.SYNOPSIS...
A SLOW MOVING COLD FRONT NOW OVER THE OHIO VALLEY AND LOWER GREAT
LAKES WILL WORK ITS WAY EASTWARD TONIGHT AND WILL CROSS THE AREA
ON MONDAY. THEN HIGH PRESSURE WILL PROVIDE FAIR WEATHER FOR MUCH
OF THE COMING WEEK. ANOTHER FRONTAL SYSTEM COULD BRING MORE
SHOWERS AND THUNDERSTORMS ON FRIDAY OR SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SO FAR, TODAY'S PSBL WX EVENT HAS TURNED INTO A DUD. THE LATEST
RADAR IMAGERY SHOWED SOME SHOWERS, WITH EMBEDDED TSTMS GENLY W OF
LNS MOVG NEWD. WITH THE LOSS OF DAYTIME HEATING AND ASSOCD STABILIZATION,
THE TSTMS SHOULD CONTINUE TO DECREASE, BUT CAN'T RULE OUT A
RUMBLE OF THUNDER SOMEWHERE, ESPECIALLY IN THE NEXT FEW HOURS.
HOWEVER, RAIN IS STILL EXPECTED, MAINLY FOR OUR NWRN AREAS, WITH
DECREASING POPS AS YOU GO FURTHER S AND E.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
AS OF EARLY MONDAY MORN THE COLD FRONT SHOULD BE ACROSS CENTRAL PA
AND WORKING ITS WAY TOWARD OUR FCST AREA. DUE TO THE CONTD LACK OF
STRONG UPPER LEVEL FORCING AND LIMITED INSTBY...WE WIL CARRY NO
MORE THAN CHC POPS DURG THE DAY...WITH THE FOCUS SHIFTING FROM NW
OF PHILA IN THE MORNING TO SE IN THE AFTERNOON AS THE COLD FRONT
MAKES IT WAY ACROSS THE FORECAST AREA. HIGH TEMPS ON MONDAY WILL
NOT BE QUITE AS WARM AS TODAY BUT WILL STILL BE WELL ABOVE NORMAL
FOR EARLY MAY.

BY MONDAY EVE THE COLD FRONT SHOULD BE MOVG OFFSHORE WHICH SHOULD
BRING AN END TO THE PRECIP FOR ALL AREAS EXCEPT POSSIBLY OUR
SOUTHERN-MOST COASTAL SECTIONS. DRIER AIR WILL BE FILTERING IN
BEHIND THE FRONT WHICH WILL ALLOW NIGHTTIME TEMPS TO FALL TO MORE
COMFORTABLE LEVELS.

ON TUESDAY AN UPPER LEVEL IS FCST TO CROSS THE AREA...AND ALTHO
MOISTURE WILL BE LIMITED THERE COULD BE SUFF LIFT AND INSTBY FOR
SOME SHOWERS TO DEVELOP..ESPCLY OVER NRN NJ AND THE POCONOS.

SURFACE HIGH PRESSURE AND A FLAT RIDGE ALOFT SHOULD PROVIDE FAIR
WX FOR WEDNESDAY...ALTHOUGH TEMPS WILL STILL BE WELL ABOVE NORMAL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE SYNOPTIC PATTERN IS ADVERTISED TO BE MORE OF A ZONAL FLOW TO
START THIS TIME FRAME BEFORE AMPLIFICATION IS PORTRAYED AS WE
MIGRATE TOWARD THE END OF THE PERIOD. TYPICALLY AS WE GO OUT FARTHER
IN TIME, THERE ARE MODEL DIFFERENCES WITH THE DETAILS AND THE TIMING
AND THIS IS SEEN. IT APPEARS MOSTLY TIED TO ENERGY DIVING DOWN
THROUGH THE MIDWEST AND GREAT LAKES REGION, WHICH EVENTUALLY
AMPLIFIES A TROUGH INTO THE NORTHEAST. THERE ARE SOME DIFFERENCES
AMONG THE MODEL GUIDANCE REGARDING THE TIMING AND EVEN THE STRENGTH
OF THIS FEATURE AS IT IMPACTS THE SURFACE LOW DEVELOPMENT AND THE
FORWARD PROPAGATION OF THE SURFACE COLD FRONT. THERE DOES SEEM TO BE
A TENDENCY FOR A SLOWER EASTWARD MOTION, AND HPC MENTIONED THAT THE
ECMWF ENSEMBLE MEAN IS A BETTER FIT. THERE IS A DIFFERENCE WITH THE
LARGE SCALE FLOW BETWEEN THE GFS AND ECMWF. THE CLOSED MIDLEVEL
SYSTEM THAT EJECTS OUT OF THE SOUTHWESTERN U.S. EARLY ON, THEN
SLIDES ACROSS THE SOUTHERN STATES THROUGH WEDNESDAY NIGHT HOWEVER
THIS FEATURE LOOKS TO DAMPEN OUT AS IT RUNS INTO THE RIDGE OFF THE
SOUTHEASTERN U.S. COAST. THIS FEATURE MAY HAVE LITTLE TO NO ROLE ON
OUR WEATHER AS IS SLIDES BASICALLY SOUTH OF OUR CWA. THEN WE SEE
AMPLIFICATION TAKING PLACE FRIDAY AND SATURDAY ACROSS THE MIDWEST
AND GREAT LAKES AS THE POLAR JET SAGS SOUTHWARD. THIS SYSTEM WILL
LIKELY BUILD UP THE RIDGE AHEAD OF IT ALONG THE EAST COAST, BUT THEN
AS LOWERING HEIGHTS SLIDE SOUTHEASTWARD, THE RIDGE OFF THE
SOUTHEASTERN U.S. COAST BEGINS TO FLATTEN. THIS RATHER ROBUST
LOOKING SYSTEM LOOKS TO DRIVE A COLD FRONT OUR WAY SATURDAY.

BASED ON THE ABOVE, A WEAK AREA OF HIGH PRESSURE OVER THE AREA ON
WEDNESDAY NIGHT GIVES WAY AS A COLD FRONT IS DRAPED FROM THE CENTRAL
GREAT LAKES TO THE MID MISSISSIPPI VALLEY. MEANWHILE, A SURFACE LOW
IS TRAVERSING THE SOUTHEASTERN U.S. ASSOCIATED WITH A MIDLEVEL
FEATURE. THIS SYSTEM SLIDES EASTWARD AND SOUTH OF OUR AREA THURSDAY
INTO FRIDAY AS THE COLD FRONT TO OUR WEST GRADUALLY NEARS. THIS
FRONT MAY TAKE SOME TIME GETTING HERE AS THE MAIN ENERGY LOOKS TO
LIFT WELL INTO EASTERN CANADA. A SECONDARY SURFACE LOW MAY DEVELOP
ALONG THE FRONT THURSDAY INTO FRIDAY ALSO HANGING THE FRONT UP
LONGER NORTHWEST OF OUR CWA. A STRONGER FRONT THEN APPROACHES OUR
AREA FRIDAY NIGHT AND MOVES THROUGH ON SATURDAY. WE INITIALIZED THE
DATABASE WITH HPC GUIDANCE WHICH MOSTLY WENT WITH THE ECMWF ENSEMBLE
MEAN THROUGH THE PERIOD, THEN MADE SOME ADJUSTMENTS BASED ON
ADDITIONAL COLLABORATION. THIS MADE FOR A DRY FORECAST WEDNESDAY
NIGHT THROUGH THURSDAY MORNING, THEN SOME SLIGHT TO LOW CHC POPS
WERE CARRIED ACROSS THE FAR NORTHWEST THURSDAY AFTERNOON. SLIGHT CHC
TO CHC POPS WERE THEN CARRIED FOR MOST OF THE AREA THURSDAY NIGHT
THROUGH SATURDAY NIGHT AS ONE BOUNDARY NEARS AND THEN A STRONGER ONE
ARRIVES. MOST LOCALES MAY END UP REMAINING DRY THROUGH MOST OF THE
PERIOD AS THE INITIAL BOUNDARY MAY NOT HAVE MUCH OF A FOCUS OR BE TO
FAR NORTH. GIVEN THE SLOWER NATURE OF THE MAIN COLD FRONT, WE BUMPED
UP THE TEMPERATURES LEADING UP TO THE PASSAGE. IT APPEARS THAT
COOLER AND PERHAPS WINDY CONDITIONS THEN SETTLE IN FOR SUNDAY WITH
MAYBE SOME CLOUDS GIVEN THE CYCLONIC FLOW.

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A COLD FRONT WILL SLOWLY BE APPROACHING FROM THE WEST OVERNIGHT.
THERE IS PLENTY OF MOISTURE IN PLACE AHEAD OF THIS FRONT, HOWEVER
THERE HAS BEEN A LACK OF SHOWER AND THUNDERSTORM ACTIVITY THUS FAR.
OUR ATTENTION HAS TURNED, HOWEVER, TO THE CLUSTER OF SHOWERS AND
STORMS FROM SOUTH-CENTRAL PENNSYLVANIA TO FAR NORTHERN VIRGINIA /AS
OF 2330Z/. THIS ACTIVITY IS GENERALLY MOVING NORTHEASTWARD. IT
APPEARS THAT THE MAIN FOCUS WILL BE FOR AREAS FARTHER TO THE WEST
WITH A GRADUAL MOTION TO THE EAST. AS A RESULT, WE PLACED THE
MORE FOCUSED SHOWER/STORM MENTION AT KRDG AND KABE AND UTILIZED A
TEMPO GROUP HERE AS CONFIDENCE IS HIGHER. ELSEWHERE, WE USED A VCSH
AND A CB DESCRIPTOR STARTING ABOUT 04Z FROM KTTN TO THE KPHL METRO
AREA AS CONFIDENCE IS LOWER REGARDING THE TIMING AND COVERAGE. FOR
KMIV AND KACY, WE PUSHED BACK THE MENTION OF SHOWERS/CB UNTIL
07-08Z. THE RADAR TRENDS AND OTHER DATA WILL BE MONITORED AND
AMENDMENTS WILL BE ISSUED IF NEED BE TO CONVEY ANY CHANGES IN
THINKING.

OTHERWISE, MID TO HIGH LEVEL CLOUDS WILL MOVE THROUGH WITH SOME
CUMULUS/STRATOCUMULUS AROUND AS WELL. THE LOWER CLOUD BASES SHOULD
BE TIED TO SHOWERS/CONVECTION. GIVEN THE AMOUNT OF MOISTURE IN THE
AIR, THERE COULD BE SOME FOG OR HAZE LATER TONIGHT AND MONDAY
MORNING, HOWEVER THE FLOW FROM ABOUT 2,000 FEET ON UP IS FORECAST TO
INCREASE SUBSTANTIALLY OVERNIGHT AND MONDAY MORNING. AS A RESULT,
WE DID NOT CARRY ANY VISIBILITY RESTRICTIONS OTHER THAN AT KRDG AND
KABE WITH THE SHOWERS/CONVECTION. THE INCREASING WINDS ABOVE THE
SURFACE DURING THE OVERNIGHT AND MONDAY MORNING SHOULD KEEP SOME
WIND GOING AT THE SURFACE. FOR MONDAY, PERHAPS SOME SHOWERS/THUNDER
AROUND ESPECIALLY IN THE MORNING HOWEVER CONFIDENCE IS LOW ON THE
EXTENT OF THIS. THEREFORE, WE JUST CARRIED VCSH AND A CB UNTIL
13-14Z. SCATTERED TO BROKEN CLOUDS ARE EXPECTED TO LINGER MONDAY
ALTHOUGH VFR. THE COLD FRONT LOOKS TO COME THROUGH LATE IN THE DAY
WITH A WIND SHIFT TO THE WEST AND NORTHWEST WITH TIME. THERE LOOKS
TO BE ENOUGH VERTICAL MIXING TO ALLOW GUSTS TO AROUND 20 KNOTS TO
OCCUR ON MONDAY BEFORE SETTLING DOWN TOWARD EVENING.

OUTLOOK...
THE COLD FRONT SHOULD CLEAR OUR ENTIRE AREA BY EARLY TUESDAY MORNING
WITH A WEST TO NORTHWEST WIND EXPECTED. A WEAK WEATHER DISTURBANCE
MAY MOVE THROUGH TUESDAY WITH AN ISOLATED SHOWER POSSIBLE. HIGH
PRESSURE IS THEN FORECAST TO SETTLE IN TUESDAY NIGHT AND LINGER
THROUGH WEDNESDAY NIGHT. A FRONTAL BOUNDARY WILL THEN TRY AND SAG
DOWN INTO OUR AREA FRIDAY.

&&

.MARINE...
ITS BEEN A TOUGH DAY TO FORECAST OVER THE WATERS. WAS EXPECTING SEAS
TO REACH SCA UP NORTH BY THIS AFTERNOON BUT SO FAR THEY HAVE NOT
GOTTEN THERE. OUR SOUTHERN WATERS APPEAR TO BE THE MAIN FOCUS NOW
FOR HIGHER SEAS AND STRONGER WINDS. LOOKS LIKE THE MARINE STRATUS
LAYER UP NORTH PREVENTED MUCH IN THE WAY OF GUSTY WINDS MIXING DOWN
AS THE SOUTHERN WATERS AND THE MOUTH OF THE BAY HAVE BEEN GUSTING
BETWEEN 15 TO 20 KNOTS ALL DAY LONG. STILL ANTICIPATING THE STRONGER
SOUTHERLY FLOW TO INCREASE THE SEAS TONIGHT THROUGH MONDAY EVENING
ACROSS THE OCEAN FRONT. THE MOUTH OF THE BAY IS STILL A LITTLE
UNCERTAIN FOR SCA SINCE THE SEAS WILL MORE THAN LIKELY NOT REACH
CRITERIA, BUT RATHER THE WIND GUSTS. THOUGH THE LOW-LEVEL AND
SURFACE FLOW WILL BE STRENGTHENING ON MONDAY STILL THINK THAT ANY
GUSTS IN THE SOUTHERN DELAWARE BAY WILL BE OCCASIONAL AT BEST AND
DOES NOT WARRANT AN ADVISORY. THE CURRENT SCA WILL GO INTO EFFECT
FOR OUR ENTIRE OCEAN FRONT BY 22Z THIS EVENING THROUGH 22Z MONDAY
EVENING.

WITH THE COLD FRONT APPROACHING FROM THE WEST ON MONDAY AND
FINALLY REACHING OUR WATERS BY MONDAY NIGHT, THE WINDS SHOULD RELAX
SOME AND THE SEAS SHOULD BEGIN TO SUBSIDE AS WELL. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE TONIGHT AND MONDAY AS THE ATMOSPHERE
LOOKS TO REMAIN UNSTABLE. HIGH PRESSURE WILL THEN GRADUALLY BUILD IN
ON TUESDAY AND TOTALLY ENCOMPASS OUR WATERS BY WEDNESDAY INTO
THURSDAY.

&&

.CLIMATE...
BELOW ARE THE RECORD HIGH TEMPERATURES FOR SUNDAY AT OUR CLIMATE
SITES. AS OF THIS WRITING IT APPEARS THE PHILADELPHIA HAS BROKEN
THE RECORD FOR TODAY AND TRENTON HAS AT LEAST TIED. PRELIMINARY
CLIMATE SUMMARIES FOR EACH SITE WILL BE ISSUED LATER THIS AFTERNOON.

LOCATION             SUNDAY - 5/2

PHILADELPHIA, PA      87 IN 2001
WILMINGTON, DE        90 IN 1894
ATLANTIC CITY, NJ     85 IN 1992
TRENTON, NJ           87 IN 2001
ALLENTOWN, PA         90 IN 2001
READING, PA           89 IN 1899
MOUNT POCONO, PA      83 IN 1913
GEORGETOWN, DE        87 IN 1986

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ450>455.

&&

SYNOPSIS...AMC
NEAR TERM...NIERENBERG
SHORT TERM...AMC
LONG TERM...GORSE
AVIATION...GORSE
MARINE...HEAVENER
CLIMATE...AMC
Hazardous weather outlook, May 2, 3:02 PM EST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT SUN MAY 2 2010

NJZ001-007>010-PAZ054-055-060>062-067>069-032015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
402 PM EDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS THIS EVENING COULD PRODUCE DAMAGING WINDS OR
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-032015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
402 PM EDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>452-032015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
402 PM EDT SUN MAY 2 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ453>455-032015-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 PM EDT SUN MAY 2 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-032015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
402 PM EDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 2, 9:35 PM EST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1035 PM EDT SUN MAY 2 2010

PAZ054-055-060>062-067>069-030330-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-LEHIGH PA-MONROE PA-
MONTGOMERY PA-NORTHAMPTON PA-
1035 PM EDT SUN MAY 2 2010

...SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF BERKS...BUCKS...
CARBON...CHESTER...LEHIGH...MONROE...MONTGOMERY AND NORTHAMPTON
COUNTIES...

AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND EMBEDDED THUNDERSTORMS ALONG AN AREA FROM ABOUT 15 MILES
NORTHWEST OF READING TO ABOUT 50 MILES WEST OF LANCASTER. THE
COMPLEX OF SHOWERS AND THUNDERSTORMS WAS MOVING NORTHEAST...ALTHOUGH
THE LEADING ELEMENTS WERE WEAKENING. STILL...SHOWERS AND
THUNDERSTORMS WILL MOVE NEAR AREAS AROUND HAMBURG...BIRDSBORO...
LENHARTSVILLE...FLEETWOOD...AMITY GARDENS...STOWE...KUTZTOWN...
LYONS...HALFWAY HOUSE AND POTTSGROVE THROUGH 1100 PM.

THE STRONGEST STORMS HAVE THE POTENTIAL TO GENERATE HEAVY
DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 30
TO 40 MPH AND SMALL HAIL.

MPD
Local storm report, May 3, 2:10 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 AM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     2 ENE KUTZTOWN          40.53N 75.74W
05/02/2010                   BERKS              PA   COUNTY OFFICIAL

            TREE REPORTED DOWN ON POWER LINES IN MAXATAWNY TOWNSHIP.

1150 PM     LIGHTNING        5 WNW AMITY GARDENS     40.31N 75.82W
05/02/2010                   BERKS              PA   COUNTY OFFICIAL

            BUILDING REPORTED STRUCK BY LIGHTNING IN EXETER TOWNSHIP.

&&

MEOLA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Montgomery

When
May 3, 3:08 AM EST to 4:33 AM EST
Where
Montgomery County, 0.29 mi SE of Fruitville to 0.69 mi SW of Pennsburg
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.397, -75.526

The Perkiomen Creek at East Greenville was above its 4 foot flood stage from 408 a.m. EDT through 533 a.m. EDT on the 3rd. It crested at 4.14 feet at 5 a.m. EDT. Event precipitation totals included 1.51 inches in Pottstown.

Flood, Berks

When
May 3, 9:45 AM EST to 12:58 PM EST
Where
Berks County, 1.07 mi E of Greisemersville to 1.45 mi ESE of Greisemersville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.351, -75.750

The Manatawny Creek at Spangville was above its 6 foot flood stage from 1045 a.m. EDT through 158 p.m. EDT on the 3rd. It crested at 6.19 feet at 1245 p.m. EDT. Event precipitation totals included 3.37 inches in Wyomissing, 3.11 inches in West Lawn, 2.75 inches in Fleetwood and 2.71 inches in Reading.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224888, 224890.